MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134802
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that female patient underwent an atrial fibrillation (afib) procedure with a thermocool® smart touch® sf bi-directional navigation catheter and the patient suffered cardiac tamponade requiring monitoring.It was reported that the patient suffered a pericardial effusion during the procedure.The reporter stated that "the physician stated that during the procedure there was resistance when advancing the lasso and acunav catheter.The lasso catheter was used for mapping for about 5-10 minutes.The physician noticed weird anatomy, so they advanced the ablation catheter to map.The patient's blood pressure dropped.The acunav catheter was used to perform an intracardiac echo and the physician confirmed the presence of an effusion.A transesophageal echocardiogram (tee) was performed, and a small effusion was confirmed.The ablation catheter was advanced, and the physician noted unusual geometry, no ablation was performed, and all of the catheters were removed at this point.The physician gave protamine and closed.The physician used tee to continue monitoring and confirmed the effusion was not growing.The patient went to the intensive care unit (icu).After the procedure, the physician mentioned that they might have been mapping extracardiac.The patient is hemodynamically stable at this time.The effusion was discovered/noticed by intracardiac echocardiography (ice).The patient was admitted to the intensive care unit.There is a suspected perforation, and it was confirmed using acunav.No pericardiocentesis was performed.The procedure was abandoned.There was no evidence of any effusion present before the procedure.This adverse event was discovered post use of bwi products.The physician¿s opinion on the cause of this adverse event is that it was procedure related.The outcome of the adverse event is unknown at this time.It is unknown at this time if the patient required extended hospitalization because of the adverse event.Force visualization features used included graph, dashboard and vector.Additional information was later received indicating the reporter was unaware of the medical intervention; the patient was transferred to icu.The patient outcome of the adverse event is fully recovered.Patient date of birth: (b)(6).A smartablate generator was used during procedure.A transseptal puncture was performed with a baylis versacross needle.Prior to noting the cardiac tamponade ablation had not been performed, as such, there was no evident of steam pop.The event occurred during the mapping phase.An irrigated catheter was used in the event, the flow settings were low flow of 2 ml/s, no ablation was performed in this case.Correct catheter settings were selected on the smartablate generator.The pump was not switching from ¿low¿ to ¿high¿ flow as no ablation was performed.No error messages were observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) on 14-dec-2021, it was noticed that incorrect product information was reported in the section "d10.Concomitant medical products and therapy dates" of the 3500a initial medwatch report.The reported unk_lasso and unk_acunav should have been reported as sterilmed rpo lasso and stryker acunav.These descriptions have been updated in that field.

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12958395
Report Number2029046-2021-02131
Device Sequence Number13891014
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD134802
Device Catalogue NumberD134802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS VERSACROSS; CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-US; STERILMED RPO LASSO; STRYKER ACUNAV; UNK_ACUNAV; UNK_LASSO
Outcome Attributed to Adverse Event Life Threatening;
Patient Age76 YR
Patient SexFemale